Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 29, 2022, 6:00 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2022, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 29, 2022, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:50 PM EDT | FLASH FLOOD | Lake Park, GA | MILL STORE ROAD IN THE LAKE PARK AREA IS FLOODED. |
| Jun 29, 8:00 PM EDT | HEAVY RAIN 4.23 | Quitman, GA | WEATHERSTEM STATION MEASURED 4.23 INCHES OF RAIN IN THE PAST 24 HOURS. |
| Jun 29, 8:00 PM EDT | HEAVY RAIN 4.24 | 1 W I-75 At Exit 5, GA | AMBIENT STATION MEASURED 4.24 INCHES OF RAIN SO FAR TODAY. |
| Jun 29, 8:00 PM EDT | HEAVY RAIN 4.68 | 5 Ssw Kinderlou, GA | AMBIENT STATION MEASURED 4.68 INCHES OF RAIN SO FAR TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WGUS52 KTAE 292200
FFWTAE
GAC027-185-300100-
/O.NEW.KTAE.FF.W.0017.220629T2200Z-220630T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
600 PM EDT Wed Jun 29 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southern Brooks County in south central Georgia...
Southwestern Lowndes County in south central Georgia...
* Until 900 PM EDT.
* At 600 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quitman, Valdosta, Lake Park, I-75 At Exit 16, Dasher, Barwick,
Blue Springs, Nankin, Kinderlou, Empress, Brooks Co A/p,
Clyattville, I-75 At Exit 11, Valdosta Regional Airport, Dixie,
I-75 At Exit 5, Twin Lakes, Pidcock, Grooverville and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3091 8374 3079 8313 3062 8314 3066 8374
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:11 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 29, 2:11 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 211 PM EDT Wed Jun 29 2022 .NEAR TERM [Through Thursday]... Active afternoon of summertime convection will continue into the evening as outflow boundaries from coastal and inland activity interacts. Expect activity to wane by mid to late evening with fair weather thereafter. For Thursday, a weak tropical wave along the southeastern coast of Florida is forecast to lift northward through the day. This may keep a focus of convection along the eastern seaboard, with a slight minima on the western flank of the system, across the eastern Big Bend and I-75 corridor. This is where the low-level low associated with the system will be have a less favorable northerly component. Farther west, the low-level flow will continue to have a more favorable southerly component. Therefore will have higher PoPs over the western zones, and slightly lower PoPs over the eastern zones for Thursday afternoon. Temperatures will reflect this temperature distribution as well. .SHORT & LONG TERM [Thursday Night Through Wednesday]... Upper level ridging will continue our weather pattern of southerly and southeasterly flow through the long term. High pressure over the Atlantic (Bermuda High) will be the dominating force for our weather for the extended period. The southerly/southeasterly flow that comes from this will allow for deep tropical moisture to traverse inland to the Southeast U.S.. We can expect afternoon showers and thunderstorms to be scattered around the CWA and be capable of producing heavy rainfall over short periods of time throughout the week into next week. With PWAT values expected to be around 2" through the next several days, some storms can produce efficient rainfall with increased rainfall rates that could lead to localized flash flooding in areas of poor drainage or if the storms are training over the area. A few thunderstorms will be capable of producing strong gusty winds. PoPs are around 45-75% for the weekend. PoPs will be around 20-40% chance for the start of the work week. Temperatures through the period will be in the upper 80s into the weekend and reaching the lower 90s for the start of next week. Because we will have high dew points in the 70s with RH values in the 60s most afternoons, the heat index will feel like 100 degrees for many areas this weekend into next week. Although, at this time, heat advisories are not expected. Overnight lows will be in the mid 70s. && .AVIATION... [Through 18Z Thursday] Scattered showers and thunderstorm are continuing to develop early this afternoon and will impact area terminals through the early/mid evening hours. By late evening, expect VFR conditions to return and prevail through the overnight into the morning on Thursday. && .MARINE... Southerly to southeasterly winds at around 5-10 knots are forecast through the end of the work week, and into the weekend. With winds this light, seas will generally be around 1-2 feet across all marine forecast zones through the weekend leading to generally calm boating conditions for the holiday weekend. There will however be the chance for showers and thunderstorms each day, which may briefly lead to brief instances of increased winds and seas in their vicinity. && .FIRE WEATHER... A wet weather will be situated over the region through the holiday weekend. Afternoon low dispersions and lightning and gusty and erratic winds from thunderstorms will be the main fire weather concerns for the period. && .HYDROLOGY... Showers and thunderstorms are expected everyday through the long term. Some of these showers could produce heavy rainfall and also lead to localized flash flooding (especially if storms are training over an area). Due to abnormally dry to moderate drought conditions, rain will be welcome. River flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 92 73 90 73 / 30 60 30 70 40 Panama City 74 89 75 88 76 / 40 50 30 60 40 Dothan 71 89 71 88 72 / 50 70 30 80 30 Albany 73 91 73 89 73 / 40 70 30 80 40 Valdosta 71 91 72 88 71 / 30 70 30 80 40 Cross City 72 93 73 90 73 / 20 60 40 80 40 Apalachicola 76 87 77 87 76 / 30 40 30 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Montgomery LONG TERM...Montgomery AVIATION...Camp MARINE...Montgomery FIRE WEATHER...Montgomery HYDROLOGY...Montgomery
In the hours before
Special weather statement, Jun 29, 4:39 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 PM CDT Wed Jun 29 2022
ALZ066-067-069-292115-
Dale AL-Henry AL-Houston AL-
339 PM CDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of southeastern Dale,
southwestern Henry and north central Houston Counties through 415 PM
CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Ozark, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dothan, Headland, Ozark, Midland City, Newton, Pinckard, Grimes,
Napier Field, Sylvan Grove, Echo, Kirkland Crossroads, Blackwood,
Bagwells Crossroads, Mabson, Kelly Springs, Ewell, Browns Crossroads,
Goldberg Field and Currytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3132 8537 3121 8539 3127 8554 3147 8561
3150 8542
TIME...MOT...LOC 2039Z 176DEG 5KT 3144 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 4:43 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM CDT Wed Jun 29 2022
ALZ066-067-292130-
Dale AL-Henry AL-
343 PM CDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of northeastern Dale
and northwestern Henry Counties through 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blue Springs State Park, or 10 miles northeast of
Ozark, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bells Crossroads, Skipperville, Edwin, Roberts Crossroads, Arguta,
Snells Crossroads, Barefield Crossroads, Beamon, Clopton, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 8534 3170 8534 3150 8542 3147 8561
3162 8562 3162 8542 3171 8542
TIME...MOT...LOC 2043Z 201DEG 9KT 3154 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 4:59 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Wed Jun 29 2022
GAZ146>148-159>161-292145-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
459 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of Cook, Berrien,
Lanier, Lowndes, central Brooks and southeastern Colquitt Counties
through 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hahira, or 10 miles northwest of Valdosta, moving southwest at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nashville, Adel, Valdosta, Lake Park, Lakeland, Quitman, Hahira,
Sparks, Ray City, Alapaha, Pavo, I-75 At Exit 16, Moody Air Force
Base, Remerton, Meigs, Dasher, Morven, Berlin, Barwick and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8305 3085 8309 3080 8310 3079 8313
3076 8313 3066 8324 3087 8374 3100 8374
3144 8314 3140 8314 3133 8306 3128 8304
3119 8305 3118 8297 3092 8297
TIME...MOT...LOC 2059Z 031DEG 11KT 3099 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 29, 5:13 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
413 PM CDT Wed Jun 29 2022
ALZ066-069-292145-
Dale AL-Houston AL-
413 PM CDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of central Dale and
northwestern Houston Counties through 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from 8 miles east of Ozark to near Pinckard.
These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Ozark, Dothan, Fort Rucker, Midland City, Newton,
Pinckard, Clayhatchee, Grimes, Napier Field, Hunt Field, Waterford,
Knox Field, Mabson, Ewell, Cairns Aaf, Dale County Lake, Sylvan
Grove, Echo and Dean Church Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 8541 3123 8547 3126 8573 3150 8564
3152 8542
TIME...MOT...LOC 2113Z 137DEG 2KT 3147 8552 3129 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 5:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM CDT Wed Jun 29 2022
ALZ066-067-292215-
Dale AL-Henry AL-
430 PM CDT Wed Jun 29 2022
...Strong thunderstorms will impact portions of northern Dale and
northwestern Henry Counties through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to near Ozark.
Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ozark, Fort Rucker, Ariton, Bells Crossroads, Skipperville, Dill,
Dean Church Road, Hooper Stage Field, Edwin, Roberts Crossroads,
Mabson, Arguta, Snells Crossroads, Barefield Crossroads, Beamon, Dale
County Lake, Clopton, Marley Hill, Blackwell Field A/p and Dillard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3171 8534 3170 8534 3150 8542 3140 8565
3141 8579 3149 8579 3162 8569 3162 8542
3171 8542
TIME...MOT...LOC 2129Z 236DEG 10KT 3160 8550 3145 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Jun 29, 5:35 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Wed Jun 29 2022
ALZ067-GAZ121-292215-
Henry AL-Clay GA-
535 PM EDT Wed Jun 29 2022
...A strong thunderstorm will impact portions of northern Henry and
northwestern Clay Counties through 615 PM EDT/515 PM CDT/...
At 535 PM EDT/435 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Richards Crossroads, or near Abbeville, moving west
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Walter F George Lake, Edwin, Standleys Store,
Otho, Scottsboro Crossroads, Double Bridges, Ricks Place, Screamer,
Coates, Bagby State Park, Thomas Mill Creek, Lawrenceville and
Abbeville Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3178 8508 3163 8506 3157 8540 3161 8542
3171 8542 3170 8522 3171 8521 3174 8521
3176 8517 3177 8516 3176 8513 3177 8512
3178 8514
TIME...MOT...LOC 2135Z 081DEG 11KT 3166 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:01 AM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes | 3 hr |
| Jun 29, 2:35 PM EDT | Special Weather Statement | TAE | Lee | 40 min |
| Jun 29, 2:44 PM EDT | Special Weather Statement | TAE | Baker | 46 min |
| Jun 29, 3:20 PM EDT | Special Weather Statement | TAE | Tift | 25 min |
| Jun 29, 3:25 PM EDT | Special Weather Statement | TAE | Baker | 50 min |
| Jun 29, 3:38 PM EDT | Special Weather Statement | TAE | Randolph | 37 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook | 42 min |
| Jun 29, 3:56 PM EDT | Special Weather Statement | TAE | Decatur | 49 min |
| Jun 29, 4:07 PM EDT | Special Weather Statement | TAE | Early, Randolph | 38 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 32 min |
| Jun 29, 4:25 PM EDT | Special Weather Statement | TAE | Thomas | 35 min |
| Jun 29, 4:36 PM EDT | Flash Flood Warning | TAE | Irwin | 114 min |
| Jun 29, 4:59 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 46 min |
| Jun 29, 5:37 PM EDT | Flash Flood Warning | TAE | Berrien, Brooks, Lanier, Lowndes | 3 hr |
| Jun 29, 6:13 PM EDT | Areal Flood Advisory | TAE | Clay, Quitman | 2 hr |
| Jun 29, 6:49 PM EDT | Special Weather Statement | TAE | Thomas | 26 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.